Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 65, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 3, 2011, 11:07 PM EDT for 4 counties in North Carolina. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2011, 11:07 PM EDT (03:07 UTC)
- Expired
- May 3, 2011, 11:52 PM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Montgomery County, NC, Randolph County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 143 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 11:42 PM EDT | TSTM WND DMG | 6 Wnw Asheboro, NC | ONE TREE WAS REPORTED DOWN ALONG CARAWAY MOUNTAIN ROAD NEAR CONFERENCE CENTER DRIVE. |
| May 3, 11:52 PM EDT | TSTM WND DMG | 4 Wsw Coleridge, NC | ONE TREE DOWN AT THE INTERSECTION OF HWY 42 AND MOFFITT MILL RD. |
| May 4, 12:00 AM EDT | TSTM WND DMG | 6 Wsw Liberty, NC | ONE TREE WAS REPORTED DOWN ALONG OLD LIBERTY ROAD AT BENNY LINEBERRY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 743 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
563
WUUS52 KRAH 040307
SVRRAH
NCC057-123-151-167-040400-
/O.NEW.KRAH.SV.W.0065.110504T0307Z-110504T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1107 PM EDT TUE MAY 3 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
NORTHWESTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN STANLY COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL MIDNIGHT EDT
* AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTHWEST OF RICHFIELD...OR 13 MILES
NORTHWEST OF ALBEMARLE...MOVING EAST AT 45 MPH. WINDS IN EXCESS OF
58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
NEWSOM...HIGH ROCK...
DENTON...
MARTHA...NEW HOPE...
ULAH...ASHEBORO...
RAMSEUR...COLERIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3551 8029 3551 8019 3555 8022 3558 8021
3564 8030 3565 8030 3589 7968 3553 7956
3551 7963 3551 7976 3548 7977 3535 8039
3537 8039
TIME...MOT...LOC 0307Z 251DEG 40KT 3551 8030
$$
WSS3 follow-up statements
161
WWUS52 KRAH 040329
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1129 PM EDT TUE MAY 3 2011
NCC057-123-151-167-040400-
/O.CON.KRAH.SV.W.0065.000000T0000Z-110504T0400Z/
DAVIDSON NC-MONTGOMERY NC-RANDOLPH NC-STANLY NC-
1129 PM EDT TUE MAY 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR NORTHERN STANLY...RANDOLPH...NORTHWESTERN MONTGOMERY AND
SOUTHEASTERN DAVIDSON COUNTIES...
AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
DENTON...OR 15 MILES WEST OF ASHEBORO...MOVING NORTHEAST AT 45 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SEAGROVE...ULAH...
RANDLEMAN...FRANKLINVILLE...COLERIDGE AND RAMSEUR.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3551 8029 3551 8019 3555 8021 3559 8015
3562 8018 3567 8019 3589 7968 3553 7956
3551 7962 3551 7976 3548 7977 3535 8039
3537 8039
TIME...MOT...LOC 0328Z 236DEG 44KT 3566 8004
$$
WSS298
WWUS52 KRAH 040342
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1142 PM EDT TUE MAY 3 2011
NCC057-167-040351-
/O.CAN.KRAH.SV.W.0065.000000T0000Z-110504T0400Z/
DAVIDSON NC-STANLY NC-
1142 PM EDT TUE MAY 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN STANLY AND
SOUTHEASTERN DAVIDSON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT. STRONG THUNDERSTORMS WILL AFFECT
CENTRAL AND SOUTHERN STANLY COUNTY TRHOUGH 12 MIDNIGHT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3562 8005 3573 8006 3589 7968 3553 7956
3551 7962 3551 7976 3548 7977 3542 8009
TIME...MOT...LOC 0341Z 236DEG 44KT 3573 7988
$$
NCC123-151-040400-
/O.CON.KRAH.SV.W.0065.000000T0000Z-110504T0400Z/
MONTGOMERY NC-RANDOLPH NC-
1142 PM EDT TUE MAY 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR RANDOLPH AND NORTHWESTERN MONTGOMERY COUNTIES...
AT 1140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ASHEBORO...MOVING NORTHEAST AT 50 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... RANDLEMAN...
FRANKLINVILLE AND RAMSEUR.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3562 8005 3573 8006 3589 7968 3553 7956
3551 7962 3551 7976 3548 7977 3542 8009
TIME...MOT...LOC 0341Z 236DEG 44KT 3573 7988
$$
WSS674
WWUS52 KRAH 040352
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1152 PM EDT TUE MAY 3 2011
NCC123-151-040359-
/O.CAN.KRAH.SV.W.0065.000000T0000Z-110504T0400Z/
MONTGOMERY NC-RANDOLPH NC-
1152 PM EDT TUE MAY 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH AND NORTHWESTERN
MONTGOMERY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3562 8005 3573 8006 3589 7968 3553 7956
3551 7962 3551 7976 3548 7977 3542 8009
TIME...MOT...LOC 0349Z 236DEG 44KT 3578 7978
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 9:28 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 3, 9:28 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 928 PM EDT TUE MAY 3 2011 .SYNOPSIS... A COLD FRONT WILL MOVE EAST ACROSS OUR REGION OVERNIGHT. MUCH COOLER ASSOCIATED WITH A HIGH PRESSURE WILL FOLLOW FOR WEDNESDAY THROUGH THURSDAY NIGHT. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 915 PM TUESDAY... SURFACE COLD FRONT HAS PUSHED THROUGH THE MOUNTAINS AND FOOTHILLS AND WAS BEGINNING TO ADVANCE EAST INTO THE WESTERN PIEDMONT. THE 00Z SPC WRF MODEL RUN HAS VERIFIED FAIRLY WELL WITH THE MOVEMENT AND INTENSITY OF THE CONVECTION ASSOCIATED WITH THE FRONT. DID NOTE THAT THE 18Z HRRR DID NOT PERFORM AS WELL AS IT HAD CONVECTION DISSIPATING OVER THE WESTERN PIEDMONT AT 00Z. PREVIOUS FORECAST VERIFYING WELL WITH THE MOVEMENT OF THE CONVECTION AND SEE LITTLE NEED TO ADJUST POPS AT THIS TIME. NARROW AXIS OF INSTABILITY STILL EXIST OVER THE YADKIN RIVER VALLEY AND THE WESTERN PIEDMONT WHERE LOW LEVEL SHEAR ADEQUATE ENOUGH TO SUPPORT ORGANIZED CONVECTION IN THE FORM OF BROKEN BANDS. DAMAGING WIND THREAT SUBSIDING THOUGH AS LOW LEVEL LAPSE RATES HAVE DECREASED OVER OUR REGION TO VALUES LESS THAN 6.5 DEG C/KM. HAVE ADJUSTED HOURLY TEMPS TO DEPICT A MORE DRAMATIC COOL DOWN WITH TEMPS AS SITES IN WESTERN NC COOLED 7-10 DEGREES F WITH THE PASSAGE OF THE FRONT WITHIN THE FIRST 60-90 MINUTES. OVERALL...MIN TEMP FORECAST SIMILAR TO PREVIOUS FORECAST MOST LOCALES EXCEPT DID TREND A TAD COOLER IN THE NW PIEDMONT. -WSS FOR WEDNESDAY: FORECAST SOUNDINGS SUPPORT A GRADUAL WEST-TO-EAST CLEARING OF CLOUDS AND PRECIP CHANCES THROUGH THE MORNING/MIDDAY WITH A STEEPENING MIXED LAYER. MOISTENING OF THE UPPER REACHES OF THIS MIXED LAYER IS LIKELY AS THE MID LEVEL TROUGH AXIS MOVES SLOWLY THROUGH CENTRAL NC... AND WITH THESE STEEP LAPSE RATES AND MID LEVEL DCVA... ISOLATED SHOWERS ARE POSSIBLE MAINLY FROM RALEIGH NORTH AND NE... AS SEEN ON 12 KM NAM AND SPC 4 KM WRF. WILL MENTION A SMALL SHOWER CHANCE HERE. THICKNESSES AND A DRY ADIABATIC LAPSE RATE SUPPORT HIGHS 63-70. -GIH && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 230 PM... THE DEEP UPPER TROUGH WILL MOVE ACROSS CENTRAL NORTH CAROLINA WEDNESDAY EVENING AND WILL EXIT TO THE EAST OVERNIGHT. THE NAM SUGGESTS THERE COULD BE ENOUGH LIFT TO PRODUCE AN ISOLATED SHOWER WITH THE UPPER DYNAMICS HOWEVER THE 850 MILLIBAR AND SURFACE TROUGHS WILL BE WELL EAST WITH MINIMAL MOISTURE OVER NORTH CAROLINA. WEDNESDAY NIGHT SHOULD BE DRY ALONG WITH THURSDAY AS THE UPPER RIDGE BUILDS IN FROM THE WEST. AT THE SURFACE... HIGH PRESSURE OVER THE LOWER OHIO VALLEY WEDNESDAY NIGHT WILL BE CENTERED OVER THE CAROLINAS BY SUNSET THURSDAY. LOWS WEDNESDAY NIGHT WILL FALL INTO THE LOWER 40S IN THE WAKE OF THE FRONT WITH LOWS RANGING FROM 40-44 DEGREES. FORECAST THICKNESSES FOR THURSDAY MORNING WILL BE MORE TYPICAL OF EARLY MARCH KEEPING HIGH BELOW NORMAL IN THE UPPER 60S TO LOWER 70S. THE AIR MASS WILL BE DRY ALLOWING FOR SUNNY SKIES THURSDAY AND NORTH WINDS WILL BE DECREASING THROUGH THE DAY AS THE PRESSURE GRADIENT WEAKENS MAKING THE AFTERNOON SEEM WARMER. THE SURFACE RIDGE WILL BE OVERHEAD THURSDAY NIGHT. WITH CLEAR AND CALM CONDITIONS THURSDAY NIGHT AND A DRY AIRMASS IN PLACE TEMPERATURES WILL FALL BACK INTO THE LOW TO MID 40S WITH AN OUTLYING AREA OR TWO PERHAPS DROPPING INTO THE UPPER 30S BY FRIDAY MORNING. FRIDAY...RETURN FLOW SETS UP AS THE SURFACE HIGH MOVES OFFSHORE AND THE NEXT FRONT APPROACHES FROM THE WEST ALONG WITH A WEAK SHORTWAVE. THE DRY AIRMASS WILL NOT HAVE A LOT OF TIME TO RECOVER AND MOISTEN AHEAD OF THIS NEXT SYSTEM WHICH WILL MOVE RAPIDLY ACROSS THE REGION FRIDAY AFTERNOON. THE FORCING AND INCREASING LOW LEVEL MOISTURE...THOUGH LIMITED...SHOULD BE ENOUGH FOR AN ISOLATED SHOWER OR TWO SO WILL MAINTAIN SMALL SLIGHT CHANCE POPS IN THE FORECAST FRIDAY AFTERNOON. SURFACE DEWPOINTS IN THE 40S...WILL TEND TO LIMIT CONVECTIVE COVERAGE...BUT EVEN CONVECTIVE SHOWERS COULD POSE A THREAT OF DOWNBURST WINDS DUE TO THE DRY AIR AND SUB- CLOUD DOWNDRAFT ACCELERATION. HIGHS FRIDAY IN THE MID 70S WITH LOWS FRIDAY NIGHT RANGING FROM 46-52. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 230 PM TUESDAY... SAT THROUGH TUE: ANY ISOLATED SHOWERS FRIDAY AFTERNOON WILL DISSIPATE AND PUSH EAST BY FRIDAY NIGHT. THE WEEKEND AND EARLY NEXT WEEK WILL BE CHARACTERIZED BY WEST NORTHWEST FLOW ALOFT AND AN UNDERLYING LOW LEVEL FRONTAL ZONE AND RESULTANT CORRIDOR FOR MCS ACTIVITY FROM THE NORTHERN PLAINS TO THE MIDDLE ATLANTIC/CAROLINAS. A PASSING WEAK DISTURBANCE IN THE WNW FLOW ALOFT AND ATTENDING CLIPPER SURFACE LOW IS PROGGED BY SOME MODELS TO PASS JUST TO OUR NORTH. THIS MAY YIELD A VERY SLIGHT CHANCE OF SHOWERS LATE SAT NIGHT INTO SUNDAY ALONG THE VA BORDER...BUT WILL KEEP THE FORECAST DRY FOR NOW. SUN NIGHT THROUGH TUE...LOOK FOR TEMPERATURES HOLD IN THE UPPER 70S TO LOWER 80S SUN AND MONDAY MON...AS A WARM MID LEVEL RIDGE EXPANDS EAST NEXT WEEK. ANOTHER WAVE IN THE NW FLOW CLIPS THE AREA TO THE NORTH MONDAY EVENING AND AGAIN COULD GENERATE A FEW ISOLATED SHOWERS ALONG THE VA BORDER AND IN THE NE. THE WEAK DISTURBANCE AND INCREASED CLOUD COVER ALONG WITH A PERIOD OF NELY FLOW SHOULD KEEPS TEMPS COOLER IN THE NE COMPARED TO AREAS IN THE SOUTH AND WEST. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 735 PM TUESDAY... VFR CONDITIONS ACROSS CENTRAL NC WILL DETERIORATE OVERNIGHT. A BROKEN LINE OF CONVECTION MOVING THROUGH THE FOOTHILLS WILL APPROACH KGSO/KINT BY 01Z...WITH A PERIOD OF STRONG WINDS AND HEAVY DOWNPOURS POSSIBLE AS A COLD FRONT MOVES INTO THE AREA. LOSS OF DIURNAL INSTABILITY SHOULD CAUSE THE STORMS TO WEAKEN AS THEY PUSH EAST TOWARD THE KRDU BY 04-05Z. WINDS BEHIND THE FRONT WILL RAPIDLY SWITCH TO NORTHWESTERLY BEHIND THE FRONT. HOWEVER...MUCH OF THE MOISTURE AND RAIN WITH THIS SYSTEM IS BEHIND THE FRONT...AND THUS CEILINGS AND VSBYS WILL FALL TO MVFR/IFR OVERNIGHT WITH LIGHT/MODERATE RAIN THROUGH EARLY WEDNESDAY MORNING. MODELS DEPICT SLOW SCOURING OF LOW LEVEL MOISTURE AND STRATUS THROUGH MIDDAY...WITH VFR CEILINGS EXPECTED BY EARLY AFTERNOON. A FEW ISOLATED SHOWERS WILL BE POSSIBLE FROM KRDU TO KRWI DURING THE AFTERNOON AS THE MAIN UPPER LEVEL DISTURBANCE PUSHES ACROSS THE AREA...BUT THERE IS TOO MUCH UNCERTAINTY TO INCLUDE IN THE CURRENT TAF. PREDOMINATELY VFR CONDITIONS ARE EXPECTED INTO THE WEEKEND. ANOTHER STRONG DISTURBANCE WILL BRING THUNDERSTORMS LATE FRIDAY INTO FRIDAY EVENING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS/HARTFIELD SHORT TERM...JO LONG TERM...JO AVIATION...SMITH
Hazardous weather outlook, May 3, 3:15 PM EDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 315 PM EDT TUE MAY 3 2011 NCZ021-022-038-039-041015- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH- 315 PM EDT TUE MAY 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AN APPROACHING COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS TO THE AREA THIS EVENING AND TONIGHT. THUNDERSTORMS THIS EVENING HAVE A SMALL POTENTIAL TO BECOME SEVERE... WITH DAMAGING DOWNBURST WINDS IN EXCESS OF 55 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ007>011-023>028-040>043-073>078-083>086-088-089-041015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM- FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 315 PM EDT TUE MAY 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO AZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 3, 7:00 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 700 PM EDT TUE MAY 3 2011 NCZ021-038-040030- FORSYTH-DAVIDSON- INCLUDING THE CITIES OF...WINSTON-SALEM...LEXINGTON 700 PM EDT TUE MAY 3 2011 ...STRONG THUNDERSTORMS WILL AFFECT THE NORTHWEST PIEDMONT THIS EVENING... A FEW STRONG THUNDERSTORMS WILL LIKELY CROSS THE NORTHWEST PIEDMONT OF CENTRAL NORTH CAROLINA BETWEEN 8 AND 9 PM. THESE STRONG STORMS WILL PRODUCE WIND GUSTS UP TO 45 MPH AND PROBABLY SOME SMALL HAIL. A STORM OR TWO MAY BECOME BRIEFLY SEVERE WITH DAMAGING WIND GUSTS NEAR 60 MPH. PEOPLE OUTDOORS SHOULD KEEP A CLOSE EYE ON THE SKY AND MOVE INDOORS AT THE FIRST HINT OF ADVERSE WEATHER AS THE STORMS WILL BE MOVING QUICKLY TO THE NORTHEAST. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/RAH.
Special weather statement, May 3, 8:12 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
812 PM EDT TUE MAY 3 2011
NCZ021-022-040115-
FORSYTH-GUILFORD-
812 PM EDT TUE MAY 3 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH AND NORTHWEST
GUILFORD COUNTIES THROUGH 915 PM EDT...
AT 810 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
NORTHWEST OF HUNTSVILLE...OR ABOUT 9 MILES SOUTHWEST OF EAST
BEND...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 45 MPH MAY OCCUR WITH
THIS STORM.
SOME LOCATIONS AFFECTED BY THIS STORM
INCLUDE...HUNTSVILLE...LEWISVILLE...DONNAHA...STANLEYVILLE...WINSTON-
SALEM...WALKERTOWN...BELEWS CREEK.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH
CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3611 8051 3614 8044 3621 8045 3623 8044
3626 8046 3626 7999 3600 7994 3603 8013
3602 8022 3602 8045 3606 8047 3604 8049
3604 8050 3608 8052
TIME...MOT...LOC 0010Z 259DEG 31KT 3614 8060
WSSSpecial weather statement, May 3, 9:13 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
913 PM EDT TUE MAY 3 2011
NCZ021-022-038-040215-
DAVIDSON-FORSYTH-GUILFORD-
913 PM EDT TUE MAY 3 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS WESTERN GUILFORD...FORSYTH
AND NORTHERN DAVIDSON COUNTIES THROUGH 1015 PM EDT...
AT 913 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES
SOUTHWEST OF CLEMMONS...OR ABOUT 5 MILES NORTHEAST OF MOCKSVILLE...
MOVING NORTHEAST AT 40 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLEMMONS...MIDWAY...
WINSTON-SALEM...SEDGE GARDEN...KERNERSVILLE...COLFAX.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3612 8050 3614 8044 3626 8046 3626 7978
3597 7973 3592 7993 3592 8004 3588 8005
3577 8047 3584 8049 3585 8039 3589 8042
3590 8039 3589 8037 3596 8038 3599 8043
3601 8042 3606 8047 3604 8050 3608 8052
TIME...MOT...LOC 0113Z 238DEG 34KT 3596 8045
22Special weather statement, May 3, 10:17 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1017 PM EDT TUE MAY 3 2011
NCZ022-023-040300-
ALAMANCE-GUILFORD-
1017 PM EDT TUE MAY 3 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN GUILFORD AND
ALAMANCE COUNTIES THROUGH 1100 PM EDT...
AT 1016 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LAKE TOWNSEND...OR ABOUT 7 MILES NORTHEAST OF GREENSBORO...MOVING
NORTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM
INCLUDE...MONTICELLO...ALTAMAHAW....UNION RIDGE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3625 7964 3625 7937 3625 7926 3611 7926
3599 7982 3626 7983
TIME...MOT...LOC 0216Z 246DEG 22KT 3616 7973
22Special weather statement, May 3, 10:55 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1055 PM EDT TUE MAY 3 2011
NCZ038-039-073-074-040400-
DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
1055 PM EDT TUE MAY 3 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RANDOLPH...
MONTGOMERY AND DAVIDSON COUNTIES THROUGH MIDNIGHT EDT...
AT 1054 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SECTIONS OF ROWAN AND CABARRUS COUNTIES...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FINGER...RICHFIELD...
HIGH ROCK...AND...NEWSOM...DENTON...MARTHA.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH
CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3550 8031 3551 8019 3558 8021 3568 8034
3571 8033 3572 8042 3574 8046 3583 8049
3588 7998 3537 7991 3519 8024 3521 8026
3517 8035 3516 8046 3517 8050 3519 8051
TIME...MOT...LOC 0254Z 232DEG 35KT 3535 8056
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:12 PM EDT | Special Weather Statement | RAH | Forsyth | 63 min |
| May 3, 9:13 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 62 min |
| May 3, 10:17 PM EDT | Special Weather Statement | RAH | Guilford | 43 min |
| May 3, 10:55 PM EDT | Special Weather Statement | RAH | Davidson, Stanly | 65 min |
| May 4, 12:12 AM EDT | Special Weather Statement | RAH | Alamance, Durham, Orange | 63 min |
| May 4, 12:15 AM EDT | Special Weather Statement | RAH | Chatham, Harnett, Lee, Moore | 60 min |
| May 4, 1:06 AM EDT | Special Weather Statement | RAH | Wake | 54 min |
| May 4, 1:12 AM EDT | Special Weather Statement | RAH | Granville, Vance | 48 min |
| May 4, 1:35 AM EDT | Areal Flood Advisory | RAH | Alamance, Davidson, Guilford, Montgomery, Randolph, Stanly | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.